Alert archive / Florida / Wind Advisories in 2008
Wind Advisory 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Oct 23, 2008, 3:18 AM EDT for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 3:18 AM EDT (07:18 UTC)
- Expired
- Oct 23, 2008, 2:48 PM EDT
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KJAX 230718 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 AM EDT THU OCT 23 2008 FLZ024-025-033-038-GAZ154-166-232100- /O.NEW.KJAX.WI.Y.0007.081023T0718Z-081024T2200Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 318 AM EDT THU OCT 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...NORTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH TODAY ALONG THE ATLANTIC COASTAL COUNTIES FROM BRUNSWICK SOUTHWARD TO JACKSONVILLE AND ST AUGUSTINE. THE STRONGEST WINDS WILL MAINLY BE ALONG THE BEACH FRONT AREAS. WINDS WILL REMAIN ELEVATED WITH EAST WINDS AROUND 25 MPH EXPECTED TONIGHT AND SOUTHEAST WINDS AROUND 25 MPH EXPECTED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS THE LOW PRESSURE PULLS AWAY FROM THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. $$ FLZ032-037-GAZ153-165-232100- /O.NEW.KJAX.LW.Y.0043.081023T1200Z-081024T2200Z/ CLAY-PUTNAM-INLAND GLYNN-INLAND CAMDEN- INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA...WOODBINE 318 AM EDT THU OCT 23 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT FRIDAY. A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. $$
1 follow-up statement
000 WWUS72 KJAX 231848 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 PM EDT THU OCT 23 2008 FLZ024-025-033-038-GAZ154-166-240900- /O.CAN.KJAX.WI.Y.0007.000000T0000Z-081024T2200Z/ /O.EXA.KJAX.LW.Y.0043.000000T0000Z-081024T2200Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 248 PM EDT THU OCT 23 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELED. AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...EAST WINDS WILL SUSTAIN AROUND 20 WITH GUSTS TO 35 MPH THE REMAINDER OF TODAY. THE STRONGEST WINDS WILL MAINLY BE ALONG THE BEACH FRONT AREAS AND ALONG THE ST. JOHNS RIVER. WINDS WILL REMAIN ELEVATED TONIGHT WITH EAST WINDS OF 20 TO 25 MPH EXPECTED...WITH SOUTHEAST WINDS AROUND 25 MPH EXPECTED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS THE LOW PRESSURE PULLS AWAY FROM THE REGION. A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. $$ FLZ032-037-GAZ153-165-240900- /O.CON.KJAX.LW.Y.0043.000000T0000Z-081024T2200Z/ CLAY-PUTNAM-INLAND GLYNN-INLAND CAMDEN- INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA...WOODBINE 248 PM EDT THU OCT 23 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...EAST WINDS WILL SUSTAIN BETWEEN 15 AND 20 WITH GUSTS TO 30 MPH THE REMAINDER OF TODAY AND CONTINUING INTO TONIGHT. SOUTHEAST WINDS OF 20 TO 25 MPH ARE EXPECTED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS THE LOW PRESSURE PULLS AWAY FROM THE REGION. A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. $$ ECZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 22, 9:32 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Oct 22, 9:32 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 PM EDT WED OCT 22 2008
.SHORT TERM...UPPER LOW CONTINUES TO DEEPEN OVER THE CENTRAL PLAINS.
SHORT WAVE TROF DEVELOPING FROM SE TX TO THE SE GOMEX. HIGH PRESSURE
RIDGE AMPLIFYING FROM THE W GREAT LAKES TO THE S APPALACHIANS. BACK
DOOR COLD FRONT CONTINUES TO MOVE S ACROSS THE AREA AND PRESENTLY
LOCATED NEAR THE FL/GA LINE. CONVERGENT LINE OF CLOUDINESS AND
SHOWERS PRESENTLY OVER THE EXTREME SE GA AND NE FL COASTAL WATERS.
00Z KJAX SOUNDING SHOWS INCREASED MOISTURE...BOTH IN THE LOWER
LEVELS AND ABOVE 500 MB. MODELS INDICATE CONVERGENCE AND ISENTROPIC
LIFT NEAR FRONTAL BOUNDARY WILL CONTINUE TO GRADUALLY INCREASE
THREAT FOR RAIN OVERNIGHT.
MAY NEED TO ADJUST FCST POP FIELD A BIT FARTHER N OVERNIGHT AND
PERHAPS BUMP UP CHANCES IN THE COASTAL WATERS AND IMMEDIATE
COASTLINE. REMAINDER OF FORECAST APPEARS TO BE ON TRACK.
&&
.AVIATION...WITH FRONTAL BOUNDARY NEAR THE NE FLORIDA
TERMINALS...SHRA WILL MOVE NEAR KJAX AND KCRG BUT WILL KEEP VCSH
GOING FOR NOW. REDUCTIONS TO VSBY SHOULD BE LIMITED BUT MAY NEED AN
AMENDMENT TO BUMP UP THE ONSET TIME OF MVFR CIGS. STILL LOOKING AT
DETERIORATING CONDITIONS THROUGH THU AND HAVE USED A MODEL BLEND FOR
THIS CYCLE WITH MVFR CONDITIONS MOST LIKELY THU AFTERNOON. LOWEST
CIGS WILL BE TO THE SOUTH NEAR GNV WHERE VALUES JUST SHY OF IFR ARE
EXPECTED.
&&
.MARINE...WINDS STILL SLOW TO RESPOND AT 41012 WITH ONLY EXERCISE
CAUTION AT THIS HOUR. WILL NOT CHANGES CURRENT SCA CONFIGURATION
HOWEVER AS MODELS RAPIDLY INCREASE WINDS THROUGH MIDNIGHT AND SHOULD
SEE SCA IN SHORT ORDER ONCE TROUGH LIFTS NORTH AND HIGH SETTLES IN
FROM THE NORTH. LIKEWISE...REMAINDER OF THE HEADLINES LOOK ON TRACK
AS GALES WILL BE BORDERLINE FOR THE NEARSHORE AND TIMING THE ONSET
STILL UNCLEAR AT THIS TIME. WILL THEREFORE KEEP GALE WATCH IN TACT
FOR THE THURSDAY TIMEFRAME.
&&
.COASTAL IMPACTS...WILL UPDATE CFW BUT HOLD OFF ON ANY HIGH SURF
ADVISORIES FOR NOW. ALTHOUGH GRID TOOLS INDICATE 4 TO 6 FOOTERS
POSSIBLE BY THU AFTERNOON...LOCAL MODEL GUIDANCE INDICATES 7 FOOTERS
WILL HOLD OFF UNTIL FRIDAY AFTERNOON.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THU MORNING THRU LATE THU NIGHT FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL OUT 60 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM THU FOR ALTAMAHA SOUND GA TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 2 AM FRI TO 11 AM SUN FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY THRU 8 AM THU FOR ALTAMAHA SOUND GA TO
FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 AM FRI TO 2 AM SAT FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
CARROLL/DEESE/WALKERHazardous weather outlook, Oct 22, 5:52 AM EDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 AM EDT WED OCT 22 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 552 AM EDT WED OCT 22 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A MODERATE RISK OF RIP CURRENTS... EASTERLY SWELLS WILL CONTINUE AN ELEVATED RIP CURRENT RISK AT AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... INCREASING ONSHORE FLOW AND PERSISTENT EASTERLY SWELLS WILL MAINTAIN AN ELEVATED RIP CURRENT RISK OF RIP CURRENTS AT AREA BEACHES THROUGH MUCH OF THIS WEEK. ROUGH AND HIGH SURF CONDITIONS MAY ALSO RESULT IN SOME BEACH EROSION THURSDAY THROUGH FRIDAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR MORE INFORMATION. RAIN CHANCES AND SURFACE WINDS WILL INCREASE THURSDAY THROUGH FRIDAY AS A FRONTAL SYSTEM AND AREAS OF LOW PRESSURE APPROACH THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH STORM TOTAL RAINFALL AMOUNTS AROUND 2 TO 4 INCHES POSSIBLE IN SOME LOCATIONS. ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS WILL BE POSSIBLE ON FRIDAY AND EARLY FRIDAY NIGHT AS THE LOW TRACKS ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:06 AM EDT | High Surf Advisory | JAX | Flagler, Nassau | 47 hr |
| Oct 23, 3:18 AM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 39 hr |
Nearby
Wind Advisories in Florida, 2008Wind Advisories in Georgia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.